Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 1:42 PM CDT for Clarke County, Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 21, 2006, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Clarke County, AL, Washington County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211842 SVRMOB ALC025-129-211915- /O.NEW.KMOB.SV.W.0059.060421T1842Z-060421T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 215 PM CDT * AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHATOM AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIGBEE BY 210 PM CDT ST STEPHENS AND FRANKVILLE BY 215 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3149 8841 3138 8832 3155 8785 3177 8799 $$
2 follow-up statements
000 WWUS54 KMOB 211858 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 157 PM CDT FRI APR 21 2006 ALC025-129-211915- /O.CON.KMOB.SV.W.0059.000000T0000Z-060421T1915Z/ WASHINGTON AL-CLARKE AL- 157 PM CDT FRI APR 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR WEST CENTRAL CLARKE AND NORTHEASTERN WASHINGTON COUNTIES... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF ST STEPHENS...OR ABOUT 6 MILES NORTHEAST OF CHATOM...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ST STEPHENS BY 210 PM CDT A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3154 8824 3147 8817 3155 8785 3177 8799 $$
000 WWUS54 KMOB 211911 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CDT FRI APR 21 2006 ALC025-129-211921- /O.EXP.KMOB.SV.W.0059.000000T0000Z-060421T1915Z/ WASHINGTON AL-CLARKE AL- 211 PM CDT FRI APR 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARKE AND NORTHEASTERN WASHINGTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 215 PM CDT... A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3154 8824 3147 8817 3155 8785 3177 8799 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:35 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 21, 11:35 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1135 AM CDT FRI APR 21 2006 .UPDATE...CURRENTLY WATCHING STRONG TO SEVERE MCS MOVE EASTWARD ACROSS CENTRAL LOUISIANA. MORNING KLIX SOUNDING INDICATED A CAP NEAR 800 MB THAT IS SUPPRESSING CONVECTIVE DEVELOPMENT ACROSS OUR AREA AT THE PRESENT TIME. HOWEVER...LAST FEW IMAGES FROM THE KLIX WSR-88D INDICATED ISOLATED THUNDERSTORMS BEGINNING TO DEVELOP AHEAD OF THE LINE ACROSS CENTRAL MS AND EAST LA. VISIBLE SATELLITE INDICATES ENHANCED CU DEVELOPMENT IN THE CLOUD STREETS ACROSS OUR SOUTHEAST MISSISSIPPI ZONES AND THIS IS LIKELY WHERE WE WILL SEE ISOLATED DEVELOPMENT DURING THE NEXT FEW HOURS. THE ISOLATED STORMS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. STEEP MID LEVEL LAPSE RATES AND LARGE CAPE VALUES IN THE HAIL GROWTH REGION WILL ENHANCE HAIL GROWTH ALSO. THE MAIN LINE THIS EVENING WILL HAVE AN ENHANCED DAMAGING WIND THREAT IN BOWS AND LEWPS AS WELL. LAPS CAPES AND SPC MESO PAGE ANALYSIS INDICATING CURRENT SBCAPES RUNNING AROUND 1500 J/KG ACROSS MUCH OF THE AREA...W/ VALUES NEAR 2000 J/KG COMING ONSHORE IN SOUTH MISSISSIPPI. THESE VALUES WILL CONTINUE TO INCREASE ESPECIALLY ACROSS CENTRAL AND EASTERN SECTIONS WHERE SKIES WILL REMAIN PARTLY CLOUDY FOR A LONGER PERIOD OF TIME. SPEAKING OF CLOUDS...INSTABILITY VALUES MAY BE TEMPERED SOMEWHAT BY THE EXTENSIVE CIRRUS BLOWOFF AHEAD OF THE MCS. TIMING FOR THE MAIN LINE STILL LOOKS TO BE AFTER ABOUT 6 PM THIS EVENING THEN MOVING EASTWARD THROUGH THE LATE EVENING AND OVERNIGHT. SVR WW #232 IN EFFECT UNTIL 4 PM JUST TO THE WEST OF OUR CWA AND WOULD NOT BE SURPRISED TO SEE ANOTHER WATCH FURTHER EAST THIS AFTERNOON. UPDATED ZONES ALREADY SENT W/ SLIGHT UPWARD ADJUSTMENT TO POPS ACROSS WESTERN ZONES ALONG W/ ADJUSTMENT TO CLOUD COVER AND TO ADD SEVERE WORDING. WILL MONITOR TEMPS AS THEY ARE RUNNING SLIGHTLY AHEAD OF HOURLY GRIDS...HOWEVER INCREASING CLOUDS WILL LIKELY BRING THEM IN LINE DURING THE AFTERNOON...SO WILL MAKE NO ADJUSTMENTS AT THIS POINT. NOTE...THE KMOB WSR-88D HAS BEEN RETURNED TO SERVICE. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13/JC
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT. AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE. THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS HIGH PRESSURE AGAIN DOMINATES THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES OVER THE AREA. THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:05 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Apr 21, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| Apr 21, 6:30 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.